Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 89, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 3, 2019, 3:18 PM CDT for Atoka County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2019, 3:18 PM CDT (20:18 UTC)
- Expired
- Jun 3, 2019, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Atoka County, OK
The radar
The Norman radar (KTLX), 171 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
764 WGUS54 KOUN 032018 FFWOUN OKC005-032315- /O.NEW.KOUN.FF.W.0089.190603T2018Z-190603T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 318 PM CDT Mon Jun 3 2019 The National Weather Service in Norman has issued a * Flash Flood Warning for... Southeastern Atoka County in southeastern Oklahoma... * Until 615 PM CDT. * At 317 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen. Flash flooding is occurring or is imminent. * Some locations that will experience flooding include... Southeastern McGee Creek Lake. Additional rainfall amounts of up to one inch are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3425 9592 3436 9595 3440 9578 3430 9578 $$ 03
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 12:39 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 3, 12:39 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Norman OK 1239 PM CDT Mon Jun 3 2019 .AVIATION... TAFs 0318/0418... Widely scattered showers and storms are expected to form during the afternoon but will not mention in TAFs because of coverage and local predictability. VFR conditions should prevail with a southerly wind. Storms that form to the west this afternoon, may impact western Oklahoma after midnight. && .PREV DISCUSSION... /issued 1131 AM CDT Mon Jun 3 2019/ DISCUSSION... A small area of showers/storms has developed across north central Oklahoma this morning in advance of remnant cloud cover/MCV. This area of precipitation will continue to move east/northeast through the early afternoon. Other storms that formed across south central Oklahoma have mainly moved east. For the afternoon, expect heating will result in at least widely scattered showers and storms. A few strong storms are possible with strong wind gusts and heavy rainfall. PREV DISCUSSION... /issued 653 AM CDT Mon Jun 3 2019/ DISCUSSION... 12Z TAFs. AVIATION... Scattered showers will affect KSPS this morning and may affect KPNC for a little bit, although the showers in northern Oklahoma are weakening. We will likely see scattered showers and storms later this afternoon in the eastern part of the area, and additional storms moving in from the west early Tuesday morning. We have put tempo groups or prob30s at the locations and times were confidence is the highest, but showers and storms will certainly be possible at the other locations as well. With the exception of near showers and thunderstorms, VFR conditions are generally expected. PREV DISCUSSION... /issued 506 AM CDT Mon Jun 3 2019/ DISCUSSION... Currently, there is a line of showers with embedded storms stretching from northwest Oklahoma down through western north Texas. While these storms have generally weakened as they have moved away from the influence of the lower level jet situated over the Texas Panhandle, these storms continue to be monitored for occasional upticks in intensity. The big question will be if they maintain their intensity until sunrise. If these storms continue into the morning, there is some concern of intensification with the reintroduction of solar heating. If the storms dissipate, the remnants of the MCV circulation may act as concentration point for scattered thunderstorms Monday afternoon. Short range models have had somewhat of a difficult time as of late getting a good handle on storms in the area, and this looks like it could be a continuing trend today. As the upper level cyclone moves eastward through the week, the upper level ridge becomes positioned over the southeastern United States, which leads to an all too familiar setup and enhances moisture advection into the region. Multiple shortwaves are generated and move through the area in advance of the upper level cyclone, and these periods of upper level support combined with the increased moisture advection into the area will provide continuous chances of precipitation throughout the week. Thursday into Friday morning appears to be the greatest chance for precipitation when the upper level low pressure cyclone begins it's northern movement over the OK/TX Panhandles and is expected to produce the strongest upper level diffluence for central Oklahoma corridor. Due to the ample amount of moisture that will be available along with the antecedent conditions, flooding will be a major concern as this low moves through. As the upper level cyclone exits to the northeast, we will see a brief reprieve in precipitation chances on Saturday. Surface moisture advection, however, is expected to persist and bring in >70F surface dewpoints into the area. A surface low in the wake of the exiting upper level cyclone is expected to bring a cold front and precipitation chances through early next week, although the timing and intensity is a bit uncertain as of this forecast. Zwink && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 86 67 82 / 30 40 30 50 Hobart OK 68 84 67 82 / 40 40 50 50 Wichita Falls TX 71 86 70 83 / 30 40 50 60 Gage OK 64 83 62 81 / 40 30 40 50 Ponca City OK 68 85 67 82 / 40 40 20 60 Durant OK 71 88 71 83 / 30 20 30 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Jun 3, 11:48 AM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1148 AM CDT Mon Jun 3 2019 OKZ004>048-050>052-TXZ083>090-041700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1148 AM CDT Mon Jun 3 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... Latest satellite imagery shows some clearing over western and southwestern OK with overcast skies over central OK and more impressive cumulonimbus clouds over eastern Oklahoma. With a moderately unstable and moist atmosphere in place, additional daytime heating may lead to isolated to widely scattered thunderstorms this afternoon and early evening. Scattered showers and thunderstorms are then possible over western Oklahoma and western north Texas after midnight as storms move in from the high plains. The primary hazards will be wind gusts to 60 mph and locally heavy rainfall that may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorms remain possible through Friday. The highest chance for widespread thunderstorms begins on Wednesday and is forecast to persist through early Friday. After Friday, the next chance for thunderstorms is Saturday night into Sunday. .Heavy Rainfall and Flooding... Heavy rainfall will be possible through the period, especially Wednesday into Friday morning. Heavy rainfall through this period may lead to flooding for some locations. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. JT
In the hours before
Special weather statement, Jun 3, 1:41 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
141 PM CDT Mon Jun 3 2019
OKZ032-043-048-031915-
Coal OK-Atoka OK-Hughes OK-
141 PM CDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR Coal...Atoka and south central
Hughes Counties Until 215 PM CDT...
AT 135 PM CDT, a strong thunderstorms were located near Lehigh,
Tushka, Stringtown and Daisy. The storms were moving northeast at
20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...
LAT...LON 3451 9571 3451 9578 3426 9578 3417 9580
3426 9640 3485 9630 3481 9609 3468 9609
3468 9589 3459 9588 3459 9569
TIME...MOT...LOC 1835Z 220DEG 18KT 3442 9621
SIXSpecial weather statement, Jun 3, 2:35 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
235 PM CDT Mon Jun 3 2019
OKZ043-047-048-052-032000-
Coal OK-Atoka OK-Johnston OK-Bryan OK-
235 PM CDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Coal...Atoka...east
central Johnston and north central Bryan Counties Until 300 PM CDT...
AT 232 PM CDT, a strong thunderstorm was located near Coleman,
moving northeast at 20 MPH. Other strong storms were located near
McGee Creek Lake and Caney.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...
LAT...LON 3451 9568 3451 9578 3422 9578 3418 9579
3414 9642 3430 9653 3468 9603 3465 9588
3459 9588 3459 9567 3452 9567
TIME...MOT...LOC 1932Z 239DEG 16KT 3426 9640
SIXThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:00 AM CDT | Special Weather Statement | OUN | Beckham, Roger Mills | 30 min |
| Jun 3, 4:32 AM CDT | Special Weather Statement | OUN | Beckham, Roger Mills | 28 min |
| Jun 3, 1:41 PM CDT | Special Weather Statement | OUN | Atoka, Coal | 34 min |
| Jun 3, 2:35 PM CDT | Special Weather Statement | OUN | Atoka | 25 min |
| Jun 3, 3:22 PM CDT | Areal Flood Advisory | OUN | Atoka | 3 hr |
| Jun 3, 3:23 PM CDT | Special Weather Statement | OUN | Atoka | 37 min |
| Jun 3, 3:34 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 41 min |
| Jun 3, 3:36 PM CDT | Special Weather Statement | OUN | Bryan | 39 min |
| Jun 3, 3:41 PM CDT | Special Weather Statement | OUN | Atoka | 49 min |
| Jun 3, 3:56 PM CDT | Flash Flood Warning | OUN | Atoka | 3 hr |
| Jun 3, 4:11 PM CDT | Special Weather Statement | OUN | Atoka | 34 min |
| Jun 3, 5:00 PM CDT | Special Weather Statement | OUN | Bryan | 30 min |
| Jun 3, 5:11 PM CDT | Special Weather Statement | OUN | Bryan | 34 min |
| Jun 3, 5:29 PM CDT | Special Weather Statement | OUN | Coal | 31 min |
| Jun 3, 5:59 PM CDT | Areal Flood Advisory | OUN | Bryan | 3 hr |
| Jun 3, 6:46 PM CDT | Special Weather Statement | OUN | Johnston | 29 min |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.